It’s surprising how just the smell of alcohol swabs, the taste of saline in my mouth, is enough to make me scared. Not scared of the actual infusion of a 1/4 dose of minocycline. What makes me feel ill before the medication actually is even hooked up to me is the knowledge that in hours, or days I am going to be feeling terrible. Or if this tiny dose doesn’t do much to make me herx (ie: all my symptoms will get infinitely worse because of the toxins released from the bacteria dying in my body), when we increase it to 1/2 a dose, and work our way over a few weeks, or a month to a full dose…well, then I will start to feel lousy.

It is really, really easy to get used to not doing IV meds. Because when you are on them, you feel terrible and ill all the time, and when you go off them, you do go downhill a little, but gradually. It’s nothing like this burning pain that started up in my chest 5 minutes ago. And we’ve only dripped in about 1/8 of the 1/4 dose I will be doing tonight.

I only was infusing for less than a minute before I could feel the cold hands of the drug sizzle out through the end of my peripherally-inserted-central-catheter into my heart. The best way I can describe it is it feel like heartburn, but literally in your heart. It feels like butterflies flapping around the cage of your abdomen, but instead in your rib cage. It is a cold feeling that seeps over you, kind of like what I imagine it feels like when those humans in the ‘Invasion of the Body Snatchers’ get taken over. This feel creeps over you and then suddenly it’s all around you, all in your lungs and your head and your heart and you feel like you can’t get enough air. It makes me want to cough until I can clear my lungs, but that won’t happen. You can’t get out what you’ve put into your veins. Only your organs can filter it out as best they can.

On the bright side, I only have to infuse ever 3 days or something like that. So basically when infusing, it feels scary and painful, and after that I just have to wait for my worst symptoms to peak. Easy peasy. Beats an IV every day!

You know what makes infusions fly by? The Halifax Comedy Fest. And coconut ice cream, with frozen raspberrys and chocolate chips. Pick your chocolate covered poision and put it together with your favorite CBC show, and basically that’s the making of a fantastic evening. And I can trick myself into thinking this ‘invisible’ clear fluid isn’t all over my body, trickling under my skin.

It is going to be fine. It will be fine. It was fine before. I can do this again. That’s what I need to remember.

I can keep doing this until I’m better or at least until the world runs out of Coconut Bliss ice cream. ~

4 Comments on Droplets

  1. Paula
    February 2, 2013 at 11:25 pm

    Wishing you well, Nicole, and hoping that this phase of your treatment will fly by. Keep distracting yourself with things you love. When I was really sick with Lyme, I watched every rom-com I could find! Keep your spirits high. Many blessings!

    • Nicole Bottles
      February 3, 2013 at 4:02 am

      hi paula….aww thank you so much! i hope i start feeling more like my old regular sick self soon! and yes…thank goodness for movies to make you laugh. the library is filled with awesome movies…i really love comedies too. thank you so much for your note…you gave me the little boost i needed <3

  2. Kimbie
    December 20, 2016 at 7:05 pm

    I just had what I thought was a bad reaction to glutathione IV. Sounds identical. I am a Masters prepared nurse and felt like an idiot. That is a nutritive substance in the body already. I could not breathe. I had to have Benadryl IV and a neb. I basically had an asthma attack. I take doxy PO. This Lyme stuff is a mess. I just got my PICC yesterday and that’s all I had. My chest still feels awful – idk what to think. What does your Dr say or do when that happens to you?

    • nbottles
      December 21, 2016 at 1:28 am

      Hi Kimbie. Oh no that sounds just dreadful. IV Glutathione can have a lot of side effects…I couldn’t handle it for similar reasons. Gave me a wicked, wicked headache too, no fun. I think they just told me not to do it again haha. Veryyyy helpful I know. Feel free to drop me an email if you want to chat more. I’m so sorry that was your experience wow…that sucks. {hugs}


Leave a Reply

Your email address will not be published. Required fields are marked *

%d bloggers like this: